Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Exercise and Fitness

Aerobatic G`s

02/15/2005

Question:

Hi, i`d like to ask an urgent question. I`m currently undergoing an aerobatics appreciation course, and am subjected to a maximum of 5 G`s during most of the flight. During the maneuvres, i feel fine, without motion sickness or disorientation. But during the flight back home, i feel this numbing "pins and needles" sensation in my arms, as though there were no blood flowing through. What can i do to prevent this from occuring again. Your help would be greatly appreciated. Thank you!

Answer:

Unfortunately, this is likely an effect of the G-forces you are experiencing during the aerobatics course decreasing the blood flow to your arms.  My suggestions would be to stretch out your arms and upper body prior to flying as well as performing some simple arm circles to warm the arms up and get the blood flowing.  Then while flying try contracting then muscles in your abs and lower body (legs) as much as possible, as well as your upper body when possible.  This should limit the pooling effect of the blood in your lower body from the G-forces and help to keep some blood in your upper body.  Good luck!

For more information:

Go to the Exercise and Fitness health topic, where you can:

Response by:

Jayme   Johnson, MS Jayme Johnson, MS
Program Manager
Fitness Center at CARE\Crawley
University of Cincinnati